MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036123090
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject coil delivery wire was seen to be kinked/bent and broken/fractured.The main coil was seen to be kinked/bent.A functional test was unable to perform due to damage of delivery wire.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use.The delivery wire and the introducer sheath were taken out together from the dispenser hoop and there was no resistance when the coil was taken out of dispenser hoop.There was no friction or resistance while the coil was advancing in the introducer sheath.The rhv was opened enough to allow passage of the device through without damage and the coil was advanced slowly and gently.No excessive force was applied while advancing the coil.No torque was given when advancing the delivery wire.The middle part of the coil stretched.The patient¿s anatomy was normal tortuous.The damage noted to the device would be indicative of the as reported event.While the main coil was not stretched, it was kinked and the delivery wire was fractured and kinked which indicates the device encountered a significant resistance inside the patient.Therefore the as reported main coil stretched and as analyzed coil delivery wire broken/fractured during use and main coil kinked/bent will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as analyzed coil delivery wire kinked/bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was initially reported that during the repositioning the coil into the aneurysm, stretched was noted at the main coil.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Analysis of the returned device found that the subject main coil was kinked and the coil delivery wire was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET XL 360 SOFT 3MM X 9CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12221943
Report Number3008881809-2021-00309
Device Sequence Number19592019
Product Code HCG
UDI-Device Identifier07613327128284
UDI-Public07613327128284
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model NumberM0036123090
Device Catalogue NumberM0036123090
Device Lot Number22432479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1